Results 1 to 4 of 4

Thread: Extremely bad reaction to methylcobalamin B12

  1. #1

    Default Extremely bad reaction to methylcobalamin B12

    Hello all,

    I'm new here, but I really need your help and expertise, I don't know if this is the right place to post this, so please just redirect me if it isn't.

    2 weeks ago I decided to start and try taking some mb12, and started tuesday 2 weeks ago. I've been taking a multi vitamin + extra magnesium for a while, so I started by adding a 1000mcg pill of methylcobalamin.

    After 3 days taking this, I had a really bad reaction which scared me, so I decided it would proberbly be best to back of all the supplements for a while, and regain my "balance" and then start up again, at a much slower pace.

    Now today is exactly 2 weeks since I took my last dose of Methyl b12, and I still feel really seriously bad. I suffer from extreme thirst, and it seems like I can't keep any fluids in me, I feel like Iīm dehydrated (which I proberbly am). I'm nauseous all the time, I have absolutely no appetite at all, and I've lost quite a bit of weight these last couple of weeks. I feel anxious all the time. And sometimes, I get hit with a really bad anxiety attack. Some days I have insomnia, but this is proberbly because of the anxiety.

    Iíve had some blood tests done, but these didnít seem to indicate any problems.

    Can all this really come from 3 days of supplementing with methyl b12??

    Have any of you tried something similar, and how long do you think itíll take before itís over?

    Thank you in advance for any help or answer that you can give me. Iím getting quite desperate here.

    Steen

  2. #2
    Distinguished Community Member tic chick's Avatar
    Join Date
    Oct 2006
    Location
    Detroit, MI
    Posts
    699

    Default

    hey stebor and welcome to braintalk!

    i read some articles about methylcobalamin in order to try and answer your question. it doesn't seem like that dose of methylcobalamin should have given you a "bad reaction" (what happened?). also, you prolly would have excreted all the excess b12 out of your system in 2 weeks.

    did you talk to your doctor when you had the blood tests done? losing weight, being really thirsty and urinating a lot are the most common symptoms of diabetes (http://www.diabetes.org/diabetes-basics/symptoms/), but again, you have to go and talk to your doctor.

    i've had anxiety attacks and insomnia. my doctor never asked me about my b12 use.

    i don't think your probs came from 3 days of taking b12. please go back and see your doctor and tell him/her everything that's been going on. you need a professional diagnosis, something we can't do here.

    i hope everything turns out okay.

    jeannie
    Last edited by Moderator #7; 04-02-2015 at 09:44 PM.
    Here's to good women. May we know them. May we be them. May we raise them.
    "The world is a better place when you're barefoot." Mark
    "Don't go there unless you know the way back." TC
    "...there will be an answer. Let it be." Paul McCartney

  3. #3

    Default

    Thank you for your answer and effort.. I really don't know what happened, and I don't know what to do. Diabetes have already been ruled out (I was tested for that as well). I would think that the b12 is out of my system, and has been for a while. But the effects that it started definitely hasn't stopped.. The doctor couldn't find anything wrong at all, and said that a b12 supplement couldn't do this. I really don't know what to do, that's why in my desperation I asked here. I'll proberbly go back to my doctor, who's going to think I'm going crazy, since he couldn't find anything the last time. But because of holidays here, it's going to be another week before I can go

  4. #4
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,039
    Blog Entries
    1

    Default

    ((((((Steen)))))) ~



    Welcome to BrainTalk! Glad you found us.

    When Jeannie asked what happened, I think she is asking you what your symptoms were immediately after you took the B12. In other words, what was your "bad reaction" after 3 days on it?

    Did you develop a rash or hives? Have swelling in your joints? Have a headache?

    When you had your blood tests, did you have a complete metabolic panel? Do you know your sodium, calcium, Vitamin D levels, etc. Was your thyroid level checked?

    Your symptoms do correlate with anxiety ~ dry mouth, insomnia, nausea, loss of appetite. So, if all physical causes for your symptoms are/have been ruled out, you might want to concentrate on reducing your anxiety.

    If you can identify the source of your anxiety, that would be helpful. You might consider pursuing meditation, yoga, breathing exercises, physical exercise (take a walk every day), even acupuncture. You might also consider counseling with a psychologist or therapist.

    I have no experience with MB12 (I take a multi with B12 in it), but I have 45 years of experience with stress and anxiety. I guarantee you that when I'm stressed, I experience dry mouth (constantly drinking water), can't sleep, can't eat, can't think straight. I can barely chew a bite of food, and it takes forever to swallow it. Even when I eat 3 times a day, I lose 10 pounds in 7 days. That is high anxiety. So consider that as a possible culprit for your symptoms, and work on reducing the stress in your life.

    And ... you're not crazy. Don't even entertain that thought or allow anyone to make you feel that way.

    Love & Light,

    Rose
    Mom to Jon, 48, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003 and now resides in Heaven. Our Angel Jon lives at home with me and Jim, the world's most wonderful dad.

Similar Threads

  1. Adverse reaction to clonazepam
    By smithy1928 in forum Epilepsy
    Replies: 2
    Last Post: 06-03-2015, 02:30 PM
  2. Replies: 2
    Last Post: 12-20-2014, 03:42 AM
  3. Baclofen reaction today
    By Donna Thomson in forum Child Neurology
    Replies: 9
    Last Post: 11-22-2014, 06:17 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.